Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 198, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 24, 2005, 10:46 PM CDT for Harlan County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2005, 10:46 PM CDT (03:46 UTC)
- Expired
- Jun 24, 2005, 11:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Harlan County, NE
The radar
The Grand Island radar (KUEX), 83 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 10:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2080 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:14 PM CDT, 8 hours 32 minutes earlier.
Area forecast discussion, Jun 24, 2:14 PM CDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 214 PM CDT FRI JUN 24 2005 .DISCUSSION...FOCUS IS ON CONVECTION TONIGHT. AT MIDDAY...SURFACE BOUNDARY STRETCHED FROM ROUGHLY SIOUX CITY TO GOODLAND. MOISTURE CONTINUES TO POOL ALONG THE FRONT WHERE SURFACE DEWPOINTS AVERAGED 70F. ONGOING CONVECTION ACROSS NORTHERN NEBRASKA SHLD CONTINUE TO SUSTAIN THIS EVENING...AND CONVERGENCE ALONG FRONTAL BOUNDARY SHLD ALSO FOCUS ADDITIONAL DEVELOPMENT...THIS TIME FURTHER INTO OUR CWA. ALTHOUGH BETTER MOISTURE CONVERGENCE IS PROGGED ACROSS EASTERN NEBRASKA TONIGHT...EXPECT DECENT WESTWARD BACKBUILDING OF TSTMS GIVEN DIVERGENT THICKNESS PATTERN TO OUR EAST...AND STORMS COULD MERGE WITH HIGH PLAINS CONVECTION. PRECIPITABLE WATER VALUES AVERAGE AN INCH AND A HALF AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. POTENTIAL FOR SEVERE THUNDERSTORMS EXIST AS SHEAR AND INSTABILITY PARAMETERS SUPPORT IDEA FOR SUPERCELL DEVELOPMENT. TORNADO MENTION HAS BEEN MAINTAINED IN THE HAZARDOUS WEATHER OUTLOOK ALONG THE BOUNDARY AND WHERE TEMPERATURE AND DEWPOINT SPREAD IS MINIMIZED. IF CONVECTION DEVELOPS AS EXPECTED...FRONT WILL PUSH SOUTH INTO SOUTHEAST NEBRASKA TONIGHT. SHOWERS AND A FEW TSTMS SHLD LINGER INTO SATURDAY...SIMLAR TO TODAY...AND AGREE WITH PREVIOUS SHIFT OF MAINTAINING PCPN CHANCES. NGM IS ACTUALLY RATHER ROBUST ON REDEVELOPMENT OF CONVECTION SATURDAY AFTN...BACKBUILDING STORMS INTO OUR CWA AGAIN IN DIVERGENT THICKNESS PATTERN TO THE EAST. THE NAM ALSO HINTS AT THIS...BUT NOT TO THE EXTENT OF THE NGM. POPS REMAIN LOW FOR NOW...BUT WILL BE SOMETHING TO WATCH. OTHERWISE...FRONT IS EXPECTED TO LIFT NORTH DURING THE DAY WITH STILL MILD AIRMASS IN PLACE AND TEMPS REMAIN NORMAL TO ABOVE...ALTHOUGH THIS WILL BE DEPENDENT ON WHERE BOUNDARY ENDS UP. SOUTHWEST FLOW ALOFT ENHANCES SUNDAY AS UPPER TROUGH MOVES FURTHER INLAND AND RIDGE RETROGRADES SLIGHTLY. TEMPERATURES WILL WARM AGAIN INTO THE 90S IN THIS REGIME. THROUGH THE REMAINDER OF THE EXTENDED...NOT A WHOLE LOT OF CHANGES WERE MADE AS MODELS DIVERGE ON TIMING OF SHORTWAVES AND FRONTS. THE ECMWF IS DEEPER AND SLOWER WITH PACIFIC NORTHWEST UPPER LOW NEXT WEEK COMPARED TO THE GFS. ALTHOUGH AM NOT CONFIDENT NEXT WEEK WILL REMAIN COMPLETELY DRY...AM ALSO NOT CONFIDENT IN PICKING A DAY THAT WILL BE OUR BEST CHANCE FOR PCPN. ATTM WILL GO WITH SILENT 14 POPS AND WAIT ANOTHER RUN OR TWO TO REFINE WHICH TIME FRAME LOOKS THE BEST. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FAY
Hazardous weather outlook, Jun 24, 10:44 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1044 PM CDT FRI JUN 24 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-251200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 1044 PM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...REST OF TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT WITH SOME OF THESE BECOMING SEVERE. THE GREATEST THREATS ARE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL TO THE SIZE OF GOLF BALLS. A FRONTAL BOUNDARY STRETCHED EAST TO WEST OVER THE AREA AND IN THE LISTENING AREA WAS LYING FROM SOUTH OF YORK TO SOUTH OF HOLDREGE AT 10 PM. THIS FRONT IS EXPECTED TO MOVE VERY LITTLE AND WILL BE THE FOCUS FOR ADDITIONAL STORM DEVELOPMENT OVERNIGHT. THUNDERSTORM MOVEMENT SHOULD BE TO THE NORTH NORTHEAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY. HOWEVER MOST OF THESE ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AND THE MAIN HAZARD WOULD BE DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) EWALD
In the hours before
Special weather statement, Jun 24, 10:10 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1010 PM CDT FRI JUN 24 2005 KSZ005>007-017>019-NEZ060>064-072>077-082>087-251000- JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS- SMITH KS-ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE- FILLMORE NE-FRANKLIN NE-FURNAS NE-GOSPER NE-HALL NE- HAMILTON NE-HARLAN NE-KEARNEY NE-NUCKOLLS NE-PHELPS NE- THAYER NE-WEBSTER NE-YORK NE- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 522 UNTIL 500 AM CDT SATURDAY MORNING FOR THE FOLLOWING AREAS IN NORTH CENTRAL KANSAS THIS WATCH INCLUDES 6 COUNTIES JEWELL MITCHELL OSBORNE PHILLIPS ROOKS SMITH IN EAST CENTRAL NEBRASKA THIS WATCH INCLUDES 1 COUNTY YORK IN SOUTH CENTRAL NEBRASKA THIS WATCH INCLUDES 16 COUNTIES ADAMS BUFFALO CLAY DAWSON FILLMORE FRANKLIN FURNAS GOSPER HALL HAMILTON HARLAN KEARNEY NUCKOLLS PHELPS THAYER WEBSTER INCLUDING THE CITIES OF GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK. EWALD
Local storm report, Jun 24, 10:17 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1017 PM CDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN LOGAN 39.66N 99.57W
06/24/2005 0.00 INCH PHILLIPS KS FIRE DEPT/RESCUE
HEAVY RAIN AND 50+ MPH WINDS. NO DAMAGE REPORTED.
&&
WIRTHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:45 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.